Multiple drugs

Various toxicities: 2 case reports

    Author Information

    An event is serious (based on the ICH definition) when the patient outcome is:

    • * death

    • * life-threatening

    • * hospitalisation

    • * disability

    • * congenital anomaly

    • * other medically important event

    “ ”

    In a prospective study of 113 patients, 2 patients [ages and sexes not stated] were described, who developed QT-interval prolongation, ventricular arrhythmias, torsade de point, ventricular fibrillation or non-sustained ventricular tachycardia during off label treatment with hydroxychloroquine, darunavir/ritonavir or azithromycin for severe acute respiratory syndrome coronavirus-2 (SARS-CoV-2) pneumonia [routes not stated].

    The patients, who had SARS-CoV-2 pneumonia, started receiving off label treatment with hydroxychloroquine in combination with darunavir/ritonavir or azithromycin. First patient, who received hydroxychloroquine 200mg twice a day in combination with darunavir/ritonavir 800/100mg everyday developed ventricular arrhythmias along with torsade de point and ventricular fibrillation. The patient was successfully treated with direct-current shock following 6 days of therapy. The second patient, who received hydroxychloroquine 200mg twice a day in combination with azithromycin 500mg everyday, developed ventricular arrhythmias along with non-sustained ventricular tachycardia after 4 days.

    Both patients had prolonged QT interval with a QTc value >500ms and the treatment was discontinued in them [not all outcomes stated].

    Reference

    1. Moschini L, et al. Effects on QT interval of hydroxychloroquine associated with ritonavir/darunavir or azithromycin in patients with SARS-CoV-2 infection. Heart and Vessels 36: 115-120, No. 1, Jan 2021. Available from: URL: http://doi.org/10.1007/s00380-020-01671-4

    Download references

    Rights and permissions

    Reprints and Permissions

    About this article

    Verify currency and authenticity via CrossMark

    Cite this article

    Multiple drugs. Reactions Weekly 1841, 184 (2021). https://doi.org/10.1007/s40278-021-90686-5

    Download citation